MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52276
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 35 lp low profile balloon catheter ruptured upon inflation to rated burst pressure in a heavily calcified lesion in the superficial femoral artery.A mixture of contrast to saline was used.Proportions not specified.The tip of the balloon broke off at some point when the user was removing the balloon.The physician had to do a cut down to remove the balloon tip which was found right at the common femoral artery.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that only the distal tip was received, suggesting this portion of the balloon catheter was retrieved from the patient via cut down.The tip contained balloon material and catheter shaft.The green material of the shaft and white distal tip suggests the device matches what was reported to be a pta5-35-135-7-12.0.The catheter's shaft material appeared to have separated after experiencing excessive force as elongation was present.One marker band was present, and the device was filled with biomatter.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed three nonconforming events which could potentially contribute to this failure mode.Two nonconformances were for leaks found during a manufacturing check.The third nonconformance was for the blockwise presser being placed incorrectly on the material.While these nonconformances may related to the reported failure mode, all affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the document includes a warning against exceeding the rated burst pressure because this may result in a rupture.The rated burst pressure is listed on the compliance card, outer box packaging, and inner pouch packaging.If pressure is lost or a rupture has occurred, the instructions state to withdraw the balloon and sheath as a unit in a counterclockwise direction.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device, but instead lies with the patient condition as heavy calcification was noted at the inflation site.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7976609
Report Number1820334-2018-03152
Device Sequence Number1578885
Product Code DQY
UDI-Device Identifier10827002522760
UDI-Public(01)10827002522760(17)200609(10)7979278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberG52276
Device Catalogue NumberPTA5-35-135-7-12.0
Device Lot Number7979278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED COOK SHEATH; UNSPECIFIED COOK SHEATH
Outcome Attributed to Adverse Event Required Intervention;